Georgia, 2006

Hail in Georgia, May 25, 2006

May 25, 2006 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 1:25 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, May 25, 1:25 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU MAY 25 2006

.SHORT TERM...SATELLITE IMAGERY SHOWS DEEP LAYER MOISTURE IS BEST
OVER THE NE FL ZONES WHERE THE HIGHEST POPS ARE PLACED TODAY. EXPECT
ISOLD TO SCT SHOWERS TO BE ONGOING EARLY TONIGHT MAINLY OVER ERN FL
ZONES. LIKE LAST NIGHT COULD SEE ISOLD CONVECTION EXTEND PAST
MIDNIGHT MAINLY OVER SRN ZONES. ISOLATED STRONG/SEVERE STORMS
POSSIBLE WITH HAIL AND FREQ LIGHTNING THAN MAIN CONCERNS. PATCHY TO
AREAS OF FOG EXPECTED AGAIN LATER TONIGHT EARLY FRIDAY BASED ON SFC
RIDGE AXIS SHIFTING SLIGHTLY NWD AND SUFFICIENT BOUNDARY LAYER
MOISTURE. FRI...RIDGE AXIS TO OUR S PROGGED WITH S TO SW FLOW
EXPECTED AND THUS WILL PLACE BEST POPS OVER FL ZONES WITH MAXIMUM
FROM ABOUT MARION TO CLAY COUNTY. SOME WEAK NVA PER GFS AND NAM MAY
SUPPRESS ACTIVITY OVER GA ZONES. HAVE MOSTLY GONE WITH NAM SOLUTION
DUE TO GFS CONVECTIVE FEEDBACK PROBLEMS. FRI NIGHT...WEAK PREFRONTAL
TROUGH AND FRONT WILL BE PRESSING INTO SE CONUS WITH LOW END CHANCE
POPS AND SLIGHT CHANCE ELSEWHERE MAINLY INTO LATE EVENING.
SAT...FRONTAL BOUNDARY MOVES INTO CAROLINAS BUT MAIN FOCUS FOR
PRECIP WILL BE W COAST AND E COAST SEA BREEZES. SLIGHT CHANCE TO LOW
END CHANCE STILL APPEARS REASONABLE AND PREVIOUS FORECAST LOOKS
GOOD. SUN...FRONTAL BOUNDARY EXPECTED TO BE MOVING INTO SRN GA WITH
SOME DRIER AIR FILTERING INTO THE AREA. LOW LEVEL MOISTURE
CONVERGENCE AND FRONT WILL SUPPORT ISOLD TO SCT CONVECTION MAINLY IN
AFTERNOON NEAR I-75 CORRIDER. HOWEVER...BUILDING UPPER RIDGE AND
WARMING TEMPS ALOFT WILL HELP SUPPRESS ACTIVITY DESPITE FRONT MOVING
INTO THE AREA.

.LONG TERM...MON-THU. MODELS SHOW MID-UPPER RIDGE WILL BE ORIENTED
FROM MID ATLC AREA TO THE CENTRAL GULF COAST. MID-UPPER LOW AND
TROUGH OVER WRN ATLC WILL BE DRIFTING WWD TOWARD THE SE CONUS COAST
AS UPPER RIDGE TO OUR W RETROGRADES. WITH NE TO E SFC FLOW AND DRIER
AIR ALOFT HAVE ADVERTISED NO MORE THAN 20% CHANCES WITH COASTAL
COUNTIES PERHAPS RECEIVING BETTER CHANCES IN THE MORNING. TEMPS WILL
MODERATE TO NEAR NORMAL LEVELS WITH HIGHS NEAR MID 80S COASTAL ZONES
TO NEAR 90 INLAND.

&&

.MARINE...
SOUTH WINDS BECOMING SW AND INCREASING OVERNIGHT WITH THE NOCTURNAL
SURGE AND WILL HEADLINE OFFSHORE WATERS WITH SMALL CRAFT EXERCISE
CAUTION WHICH WILL PROBABLY BE REPEATED EACH NIGHT THROUGH SATURDAY
NIGHT. MODELS STILL PROGGING BACK DOOR COLD FRONTAL PASSAGE ON
SUNDAY WITH MINI-SURGE OF NELY WINDS ON MONDAY AND SLACKING OFF A
BIT ON TUESDAY.

&&

.FIRE WEATHER...
A FEW METARS CONTINUE TO FLIRT WITH 35% RHS ACRS THE FORECAST AREA
THIS AFTERNOON...DONT EXPECT ANY TO MEET DURATIONS OF MORE THAN 4
HOURS IN A ROW. NEXT SEVERAL DAYS MIN RHS APPEAR TO BOTTOM OUT IN
THE 35-40% RANGE BUT NO RED FLAGS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  92  68  92 /  20  20  30  30
SSI  71  89  72  89 /  20  20  30  20
JAX  68  90  68  91 /  30  30  20  30
SGJ  70  86  70  89 /  30  30  20  20
GNV  67  89  67  92 /  20  30  20  20
OCF  67  89  67  91 /  30  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...SHASHY
MARINE/FIRE WX...HESS
Hazardous weather outlook, May 25, 11:05 AM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT THU MAY 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1205 PM EDT THU MAY 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORM IMPACT...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ONCE AGAIN THIS AFTERNOON. THE BEST CHANCE OF ACTIVITY
WILL BE NEAR OR WEST OF THE INTERSTATE 95 CORRIDOR OVER NORTHEAST
FLORIDA AND INLAND AREAS OF SOUTHEAST GEORGIA. ANY STORMS THAT FORM
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING ALONG
WITH SMALL HAIL. ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL
THE MAIN THREAT. SLOW STORM MOTION TO THE EAST AND NORTHEAST AROUND 5
TO 10 MPH WILL ALSO LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS.

.FOG IMPACT...PATCHY FOG WILL DEVELOP AGAIN LATE TONIGHT AND REDUCE
THE VISIBILITY TO BETWEEN ONE AND THREE MILES OVER MOST LOCATIONS
WITH A FEW LOCATIONS DROPPING BELOW A MILE OVER PORTIONS OF INLAND
NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

PATCHY DENSE FOG IS POSSIBLE FRIDAY MORNING THROUGH 9 AM.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND DURING
THE WEEKEND MAINLY IN THE AFTERNOON AND EVENING HOURS AS A WEAK COLD
FRONT APPROACHES THE REGION AND MOISTURE INCREASES. RAIN CHANCES ARE
EXPECTED TO DECREASE GRADUALLY BY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/SHASHY

In the hours before

Special weather statement, May 25, 1:34 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT THU MAY 25 2006

GAZ150-163-164-251915-
CHARLTON-CLINCH-WARE-
234 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...CLINCH
AND WARE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 315 PM EDT...

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 22 MILES WEST OF STEVEN FOSTER STATE PARK...OR
13 MILES NORTHWEST OF FARGO...MOVING EAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK
AND THE OKEFENOKEE SWAMP THROUGH 315 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, May 25, 2:13 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT THU MAY 25 2006

GAZ150-162>164-251945-
CHARLTON-CLINCH-ECHOLS-WARE-
313 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...
CLINCH...WARE AND ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT...

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES EAST OF
STEVEN FOSTER STATE PARK TO 15 MILES WEST OF STEVEN FOSTER STATE PARK
TO 11 MILES SOUTHWEST OF DU PONT...MOVING EAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND STEVEN FOSTER STATE
PARK...OKEFENOKEE SWAMP AND FOLKSTON THROUGH 345 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, May 25, 2:46 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
346 PM EDT THU MAY 25 2006

GAZ150-162>164-252030-
CHARLTON-CLINCH-ECHOLS-WARE-
346 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON...
CLINCH...WARE AND ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 430 PM EDT...

AT 346 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF FARGO TO 6 MILES SOUTH OF STEVEN FOSTER STATE PARK...STATIONARY.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN
FOSTER STATE PARK AND FARGO THROUGH 430 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, May 25, 3:36 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT THU MAY 25 2006

GAZ165-166-252115-
COASTAL CAMDEN-INLAND CAMDEN-
436 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT...

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES EAST OF COLESBURG...OR 4 MILES
SOUTHEAST OF WOODBINE...MOVING EAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...COLESBURG...
KINGS BAY BASE...HIGH POINT...HARRIETTS BLUFF AND CUMBERLAND ISLAND
THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, May 25, 3:51 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT THU MAY 25 2006

GAZ154-252130-
COASTAL GLYNN-
451 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 530 PM EDT...

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES SOUTHWEST OF BRUNSWICK...STATIONARY.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST.
SIMONS...GLYNN HAVEN AND BRUNSWICK THROUGH 530 PM EDT. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pierce

When
May 25, 3:53 PM EST
Where
Pierce County, Blackshear
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.300, -82.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496957.